Alert archive / Maine / Frost Advisories in 2009

Frost Advisory 13, NWS Caribou, ME

September 16, 2009Hancock County, Washington County, Maine

NWS Caribou, ME issued this frost advisory at Sep 16, 2009, 3:51 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 17, 2009, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2009, 3:51 PM EDT (19:51 UTC)
In effect from
Sep 17, 2009, 2:00 AM EDT
Expired
Sep 17, 2009, 7:50 AM EDT
In force
6 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCAR 161951
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
351 PM EDT WED SEP 16 2009

MEZ010-011-015>017-031-170400-
/O.UPG.KCAR.FR.Y.0012.090917T0700Z-090917T1200Z/
/O.EXA.KCAR.FZ.W.0007.090917T0700Z-090917T1200Z/
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD
351 PM EDT WED SEP 16 2009

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM AROUND
30 ACROSS THE CENTRAL HIGHLANDS TO THE LOWER 30S INTERIOR
DOWNEAST. WIDESPREAD FROST IS EXPECTED LATE TONIGHT...WITH SEVERAL
HOURS OF FREEZING TEMPERATURES POSSIBLE IN SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MEZ001>006-032-170400-
/O.CON.KCAR.FZ.W.0007.090917T0700Z-090917T1200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...DANFORTH...VANCEBORO...TOPSFIELD
351 PM EDT WED SEP 16 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
THURSDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE
UPPER 20S TO AROUND 30. WIDESPREAD FROST IS EXPECTED LATE
TONIGHT...WITH SEVERAL HOURS OF FREEZING TEMPERATURES EXPECTED 
IN MANY SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MEZ029-030-170400-
/O.NEW.KCAR.FR.Y.0013.090917T0700Z-090917T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
351 PM EDT WED SEP 16 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING TONIGHT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE
MID TO UPPER 30S. AREAS OF FROST ARE EXPECTED LATE TONIGHT. THE
BEST CHANCES FOR FROST WILL BE IN LOW LYING AREAS INLAND FROM THE
COAST. WARMER TEMPERATURES WILL BE FOUND ALONG THE IMMEDIATE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

NORCROSS
3 follow-up statements
000 
WWUS71 KCAR 170141
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
941 PM EDT WED SEP 16 2009

MEZ001>006-010-011-015>017-031-032-171000-
/O.EXT.KCAR.FZ.W.0007.090917T0600Z-090917T1200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
941 PM EDT WED SEP 16 2009

...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY. 

CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW FOR INTENSE RADIATIONAL
COOLING...WITH WIDESPREAD FROST FORMING LATE TONIGHT ACROSS THE
WARNING AREA. LOW TEMPERATURES BY EARLY MORNING WILL RANGE FROM
THE MID 20S ACROSS THE COLDEST VALLEYS OF THE NORTH TO AROUND 30
ELSEWHERE. ACROSS THE COLDEST VALLEYS OF THE NORTH...THIS WILL BE
A KILLING FROST FOR EVEN HARDY OUTDOOR GARDEN PLANTS LEFT 
UNPROTECTED...WITH UP TO 4 TO 8 CONSECUTIVE HOURS OF BELOW
FREEZING TEMPERATURES BETWEEN MIDNIGHT AND 8 AM. ELSEWHERE IN
THE WARNING AREA...UNPROTECTED GARDEN VEGETATION AND POTTED
PLANTS WILL BE SUBJECT TO SEVERE DAMAGE. TEMPERATURES WILL RISE
RAPIDLY ABOVE FREEZING BY MID MORNING UNDER SUNNY SKIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MEZ029-030-171000-
/O.EXT.KCAR.FR.Y.0013.090917T0600Z-090917T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
941 PM EDT WED SEP 16 2009

...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR STRONG RADIATIONAL
COOLING LATE TONIGHT. LOW TEMPERATURES BY DAYBREAK WILL RANGE FROM
THE MID TO UPPER 30S. AREAS OF FROST ARE MOST LIKELY TO FORM BY
DAYBREAK IN LOW LYING AREAS INLAND FROM THE COAST. WARMER
TEMPERATURES ADJACENT TO THE OCEAN WILL PREVENT FROST FROM FORMING
ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. AREAS OF FROST SHOULD
DISSIPATE UNDER SUNNY SKIES BY 8 AM EDT ACROSS THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

VJN
000 
WWUS71 KCAR 170748
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
348 AM EDT THU SEP 17 2009

MEZ001>006-010-011-015>017-031-032-171200-
/O.CON.KCAR.FZ.W.0007.000000T0000Z-090917T1200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
348 AM EDT THU SEP 17 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW FOR INTENSE
RADIATIONAL COOLING...WITH WIDESPREAD FROST FORMING LATE TONIGHT
ACROSS THE WARNING AREA. LOW TEMPERATURES BY EARLY MORNING WILL
RANGE FROM THE MID 20S ACROSS THE COLDEST VALLEYS OF THE NORTH TO
AROUND 30 ELSEWHERE. ACROSS THE COLDEST VALLEYS OF THE NORTH...
THIS WILL BE A KILLING FROST FOR EVEN HARDY OUTDOOR GARDEN PLANTS
LEFT UNPROTECTED...WITH UP TO 4 TO 8 CONSECUTIVE HOURS OF BELOW
FREEZING TEMPERATURES BETWEEN MIDNIGHT AND 8 AM. ELSEWHERE IN THE
WARNING AREA...UNPROTECTED GARDEN VEGETATION AND POTTED PLANTS
WILL BE SUBJECT TO SEVERE DAMAGE. TEMPERATURES WILL RISE RAPIDLY
ABOVE FREEZING BY MID MORNING UNDER SUNNY SKIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MEZ029-030-171200-
/O.CON.KCAR.FR.Y.0013.000000T0000Z-090917T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
348 AM EDT THU SEP 17 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR STRONG RADIATIONAL
COOLING LATE TONIGHT. LOW TEMPERATURES BY DAYBREAK WILL RANGE
FROM THE MID TO UPPER 30S. AREAS OF FROST ARE MOST LIKELY TO FORM
BY DAYBREAK IN LOW LYING AREAS INLAND FROM THE COAST. WARMER
TEMPERATURES ADJACENT TO THE OCEAN WILL PREVENT FROST FROM
FORMING ALONG THE IMMEDIATE COAST AND OUTER ISLANDS. AREAS OF
FROST SHOULD DISSIPATE UNDER SUNNY SKIES BY 8 AM EDT ACROSS THE
ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
000 
WWUS71 KCAR 171150
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
750 AM EDT THU SEP 17 2009

MEZ001>006-010-011-015>017-031-032-171300-
/O.CAN.KCAR.FZ.W.0007.000000T0000Z-090917T1200Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
750 AM EDT THU SEP 17 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES WILL QUICKLY WARM ABOVE FREEZING THIS
MORNING...THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED.

$$

MEZ029-030-171300-
/O.CAN.KCAR.FR.Y.0013.000000T0000Z-090917T1200Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
750 AM EDT THU SEP 17 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING...THEREFORE THE
FROST ADVISORY HAS BEEN CANCELLED.

$$

DUDA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 16, 2:41 AM EDT, 13 hours 10 minutes earlier.

Area forecast discussion, Sep 16, 2:41 AM EDT, 13 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
241 AM EDT WED SEP 16 2009

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TODAY AND CREST OVER THE
REGION TONIGHT INTO THURSDAY. A COLD FRONT WILL CROSS THE STATE
FRIDAY FOLLOWED BY CANADIAN HIGH PRESSURE ON SATURDAY. THE HIGH
WILL MOVE SOUTH OF THE REGION EARLY NEXT WEEK AS WARMER AIR
RETURNS BEHIND THE HIGH.
&&

.NEAR TERM /THROUGH TONIGHT/...
SOME PATCHY STRATOCUMULUS CLOUDS WILL BE AROUND EARLY TODAY AS THE
COLDEST AIR IN THE MID LEVELS MOVES ACROSS THE REGION. BY MIDDAY
SUBSIDENCE IN RESPONSE TO HIGH PRESSURE BUILDING IN WILL BE
CLEARING THE SKIES. ALL THE GUIDANCE AGREES ON THE HIGH CRESTING
RIGHT OVER THE AREA TONIGHT. THIS WILL ALLOW THE AIR TO QUICKLY
DECOUPLE AND TEMPS TO FALL TO NEAR OR BELOW FREEZING LEVELS ACROSS
THE NORTH AND AROUND FREEZING DOWNEAST. FREEZE WARNINGS WILL BE
ISSUED FOR NORTHERN AND EAST CENTRAL ZONES WHERE A HARD FREEZE IS
LIKELY IN MANY PLACES. FROST ADVISORIES WILL BE ISSUED FOR ALL
DOWNEAST ZONES EXCEPT THE COAST.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
HGH PRES IS XPCTD TO BE CNTRD ACROSS THE REGION - XTNDG NE-SW FROM
THE MARITIMES BCK ACROSS THE SRN GRT LAKES TO START THE SHORT TERM
PERIOD THU AM. AFTER A CHILLY START...XPCT TEMPS TO REBOUND NICELY
THU AFTN AS THIS RDG SLIPS S OF THE AREA AND WEAK WAA BEGINS...
NXT COLD FRONT TO AFFECT THE REGION IS PROGGED TO XTND FROM WRN
QUEBEC SW ACROSS SRN ONTARIO LATE THU. THIS FRONT IS FCST TO SWING
SEWRD AND ENTER OUR FAR NWRN AREAS FRI AM AND MOVE OUT OF FAR SERN
MAINE BY LATER FRI AFTN. XPCT ANOTHER ROUND OF SHOWERS TO ACCOMPANY
THIS FRONT W/ ANOTHER SURGE OF COOLER AND DRIER CANADIAN AIR TO
BEGIN SPILLING INTO THE AREA LATE FRI...
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BRIEF SHOT OF COOL CANADIAN AIR XPCTD FRI NGT/SAT BEHIND THE COLD
FRONT WHICH CROSSES THE AREA ON FRI... THIS COOL DOWN SHOULD BE
BRIEF AS CANADIAN HGH PRES FCST TO QUICKLY MOVE OFF THE SE NEW
ENGLAND COAST ON SUN W/ A RETURN SWRLY FLOW OF MILDER AIR THEN
XPCTD TO BEGIN OVERSPREADING THE REGION. XPCT A MILD MON AND TUE
ACROSS THE FA AS A BROAD UPPER TROF DVLPS ACROSS THE WRN GRT LAKES
- LEADING TO A BROAD S-SWRLY LOW-LVL FLOW ACROSS OUR AREA. THE 12Z
ECMWF KEEPS THINGS DRY THRU TUE BUT THE GFS HAS BEEN CONSISTENT IN
BRINGING A LEAD SHORT WAVE OUT OF THIS TROF AND INTO THE AREA LATE MON
INTO ERLY TUE. HAVE GENERALLY FOLLOWED THIS SCENARIO W/ CHC POPS
INTRODUCED LATE MON AND CARRIED INTO TUE.
&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SOME PATCHY STRATUS EARLY TODAY MAY RESULT IN MVFR CONDITIONS IN
SOME SITES. OTHERWISE...VFR CONDITIONS ARE EXPECTED TODAY INTO
TONIGHT.

A PERIOD OF MVFR PSBL W/ THE COLD FRONTAL PASSAGE ACROSS THE AREA
ON FRI AND ACROSS THE NRN AREAS FRI NGT/SAT AM IN ANY POST-FRONTAL SC
WHICH IS ALWAYS A THREAT IN STRONG CAA EVENTS THIS TIME OF YEAR....
&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA TODAY AND TONIGHT.

WINDS MAY APPROACH SCA LVLS LATER FRI AFTN/ERLY FRI EVE IN BRISK
SWRLY FLOW AHEAD OF AN APPROACHING COLD FRONT... OTHRWS...WNDS/SEAS
XPCTD TO REMAIN BLO SCA THRU THE SHORT TERM PERIOD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FREEZE WARNING FROM 3 AM TO 8 AM EDT THURSDAY FOR MEZ001>006-
     032.
     FROST ADVISORY FROM 3 AM TO 8 AM EDT THURSDAY FOR MEZ010-011-
     015>017-031.
MARINE...NONE.

&&

NEAR TERM...BLOOMER
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...BLOOMER
MARINE...BLOOMER/KHW
Hazardous weather outlook, Sep 16, 3:30 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
330 PM EDT WED SEP 16 2009

MEZ001>006-010-011-015>017-031-032-171930-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
330 PM EDT WED SEP 16 2009

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-171930-
COASTAL HANCOCK-COASTAL WASHINGTON-
330 PM EDT WED SEP 16 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-171930-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
330 PM EDT WED SEP 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MCW

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 2:51 AM EDTFrost AdvisoryCARHancock, Penobscot, Piscataquis, Washington13 hr
Sep 16, 2:51 AM EDTFreeze WarningCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington29 hr

Nearby

Frost Advisories in Maine, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.